Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 37, NWS Tallahassee, FL

December 24, 2017

NWS Tallahassee, FL issued this small craft advisory at Dec 24, 2017, 1:51 PM EST. It took effect at Dec 24, 2017, 10:00 PM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 24, 2017, 1:51 PM EST (18:51 UTC)
In effect from
Dec 24, 2017, 10:00 PM EST
Expired
Dec 25, 2017, 1:00 PM EST
In force
15 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted.

962 
WHUS72 KTAE 241851
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
151 PM EST Sun Dec 24 2017

...SMALL CRAFT ADVISORY IN EFFECT THIS EVENING THROUGH EARLY 
MONDAY AFTERNOON...

.Northerly winds will increase to 20 to 25 kts this evening 
behind a cold front, increasing resultant seas to 5 to 8 feet. 
Expect winds to gradually decrease below 20 kts Monday afternoon.

GMZ770-772-775-251800-
/O.NEW.KTAE.SC.Y.0037.171225T0300Z-171225T1800Z/
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
151 PM EST Sun Dec 24 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM
EST MONDAY...

The National Weather Service in Tallahassee has issued a Small
Craft Advisory, which is in effect from 10 PM this evening to
1 PM EST Monday. 

* WINDS...20 to 25 kts
* WAVES/SEAS...5 to 8 feet

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 24, 12:31 PM EST, 1 hour 20 minutes earlier.

Area forecast discussion, Dec 24, 12:31 PM EST, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1231 PM EST Sun Dec 24 2017

.AVIATION [Through 18Z Monday]...

Cold front is located east of Tallahassee to near Valdosta attm.
Light showers continue to develop along the front and impacting
VLD over the next several hours. IFR/MVFR cigs currently ongoing
at TLH-ABY-VLD with clearing skies and VFR at ECP-DHN. Conds will
slowly improve at the impacted sites later this afternoon and
early evening with a return to VFR by at all TAF sites by mid
evening. Wind directions will shift to the northwest with time and
speeds at or below 10 knots.

&&

.PREV DISCUSSION [1008 AM EST]...

.NEAR TERM [Through Today]...

A thin line of light to moderate showers will continue to move
across the eastern half of the area today along a cold front.
Meanwhile, clearing skies are expected behind the front from west to
east through the day. High temperatures are expected to range from
the mid 60s across the northwest portions of the area behind the
front to the mid 70s across the southeast big bend ahead of the
front.

.SHORT TERM [Tonight Through Tuesday]...

Cooler and much drier air will continue to filter into our area
in the wake of the cold front, which will move southeast of our
area tonight. Apart from a lingering slight chance of showers in
our far southeastern locations late this evening, no rain is
expected across our area as a large surface high builds eastward
into our area from Monday through Tuesday. After morning lows
ranging from the upper 30s to mid 40s, persistent northerly flow
will result in continued cool air advection throughout the day on
Monday. As a result, despite clear skies, high temperatures will
only reach the 50s across most of our area. Tuesday morning's lows
will drop into the 30s across our area under ideal radiational
cooling conditions as winds become light/calm and skies remain
mostly clear. Highs will rebound into the 60s for most locations
on Tuesday under mostly sunny skies.

.LONG TERM [Tuesday Night Through Sunday]...

Quasi-zonal upper level flow is expected to prevail across the
eastern CONUS from Tuesday night through Thursday, followed by an
upper level trough moving across our area on Friday/Saturday.
Under the zonal flow, a strong upper jet will remain north of our
area, and deep layer moisture will gradually increase during the
middle and later parts of the week. PWAT values will rise to the
1.0-1.5" range from Wednesday through Friday. Along with generally
favorable isentropic lift and some models showing a couple of weak
surface troughs moving eastward across our area, this will result
in chances of light to moderate rain throughout this period. Rain
chances are expected to end next weekend as high pressure and
drier air move southeastward into our area. Highs will remain near
normal for late December throughout this period, with 50s and 60s
across our area. Under persistent overcast skies, lows will
generally be above normal ranging from the 40s to lower 50s. One
exception could be near the end of the period as cold air
advection develops under northerly flow; lows are forecast to drop
into the 30s/lower 40s on Sunday morning.

.MARINE...

Winds and seas will increase tonight in the wake of a cold front,
and small craft operators will need to exercise caution from
tonight through Monday morning as choppy seas develop across the
northeastern Gulf. Winds and seas will subside on Monday night
and remain light on Tuesday, with a slight increase in winds and
seas possible again on Wednesday.

.FIRE WEATHER...

Although relative humidity will approach critical levels behind a
cold front on Monday afternoon, winds are expected to remain just
below critical thresholds. In addition, fuel levels will be non-
critical due to the prolonged moist period of late. Relative
humidity is expected to increase again after Monday for the
remainder of the week.

.HYDROLOGY...

Rain showers are likely east of Tallahassee today, with additional
rain chances from Wednesday through Friday across our area.
However, rainfall totals are expected to be light. Therefore, no
flooding concerns are anticipated through the next several days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   43  58  35  65  47 /   0   0   0   0  10
Panama City   44  56  39  62  50 /   0   0   0   0  10
Dothan        39  53  33  60  43 /   0   0   0   0  10
Albany        40  53  33  62  43 /   0   0   0   0  10
Valdosta      43  57  35  65  47 /   0   0   0   0  10
Cross City    44  62  35  70  50 /  20   0   0   0  10
Apalachicola  46  58  41  62  51 /   0   0   0   0  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Scholl
SHORT TERM...DVD
LONG TERM...Lahr
AVIATION...Scholl
MARINE...DVD
FIRE WEATHER...Lahr
HYDROLOGY...DVD

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.